Alert archive / North Carolina / Wind Advisories in 2006
Wind Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Jan 17, 2006, 3:00 PM EST for 31 counties in North Carolina. It took effect at Jan 17, 2006, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2006, 3:00 PM EST (20:00 UTC)
- In effect from
- Jan 17, 2006, 10:00 PM EST
- Expired
- Jan 18, 2006, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Raleigh, NC
All 31 counties
Alamance County, NC, Anson County, NC, Chatham County, NC, Cumberland County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 45 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 172000 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EST TUE JAN 17 2006 ...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM 10 PM TONIGHT TO 9 AM WEDNESDAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-180330- /O.NEW.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 300 PM EST TUE JAN 17 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY. WINDS WILL CONTINUE TO INCREASE FROM THE SOUTH THIS EVENING. BY LATE EVENING... SUSTAINED WINDS OF 25 TO 30 MPH ARE LIKELY... WITH GUSTS UP TO 45 TO 50 MPH. THESE STRONG AND POSSIBLY DAMAGING WINDS WILL PERSIST THROUGH THE NIGHTTIME HOURS AND INTO WEDNESDAY MORNING. WINDS THIS STRONG ARE CAPABLE OF DOWNING LARGE TREE LIMBS. WEAK TREES OR THOSE IN SOGGY SOIL ARE SUSCEPTIBLE TO FALLING AS WELL. FALLING LIMBS COULD ALSO DRAG DOWN POWER LINES... SO POWER OUTAGES ARE POSSIBLE TONIGHT. THE WINDS WILL ALSO MAKE DRIVING VERY DIFFICULT. PEOPLE ACROSS THE AREA SHOULD BRING ANY LOOSE OBJECTS... INCLUDING TRASH CANS AND LAWN FURNITURE... INDOORS TONIGHT AS THEY WILL LIKELY BE TOSSED ABOUT. MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT... KEEP A SAFE DISTANCE AWAY FROM OTHER VEHICLES... AND KEEP HANDS FIRMLY ON THE WHEEL. $$ RLH/GIH
4 follow-up statements
000 WWUS72 KRAH 180252 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EST TUE JAN 17 2006 ...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM 10 PM TONIGHT TO 9 AM WEDNESDAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-180930- /O.CON.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 952 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... SOUTHERLY WINDS HAVE INCREASED ACROSS CENTRAL NORTH CAROLINA THIS EVENING...AND WIND SPEEDS HAVE REACHED 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH IN THE TRIAD AND OTHER AREAS WEST OF THE TRIANGLE AND FAYETTEVILLE AREAS. WINDS WILL REACH 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH IN AREAS EAST OF THE TRIANGLE AND FAYETTE BY AROUND MIDNIGHT. A FEW SMALL TREES AND BRANCHES HAVE BEEN BLOWN DOWN AND POWER OUTAGES HAVE BEEN REPORTED IN THE TRIAD AREA EARLY TONIGHT... GENERALLY FROM LEXINGTON NORTH INTO WINSTON-SALEM AND GREENSBORO. SCATTERED WIND DAMAGE..MAINLY FROM FALLING TREES AND POWER OUTAGES...WILL BE POSSIBLE OVER THE REMAINDER OF CENTRAL NORTH CAROLINA OVERNIGHT. MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT... KEEP A SAFE DISTANCE AWAY FROM OTHER VEHICLES...AND KEEP HANDS FIRMLY ON THE WHEEL. $$
000 WWUS72 KRAH 180258 CCA NPWRAH URGENT - WEATHER MESSAGE...CORRECTION. NATIONAL WEATHER SERVICE RALEIGH NC 952 PM EST TUE JAN 17 2006 ...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM 10 PM TONIGHT TO 9 AM WEDNESDAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-180930- /O.CON.KRAH.WI.Y.0002.060118T0300Z-060118T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 952 PM EST TUE JAN 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY... SOUTHERLY WINDS HAVE INCREASED ACROSS CENTRAL NORTH CAROLINA THIS EVENING...AND WIND SPEEDS HAVE REACHED 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH IN THE TRIAD... AND AREAS WEST OF THE TRIANGLE AND FAYETTEVILLE. WINDS WILL REACH 20 TO 30 MPH WITH GUSTS FROM 40 TO 45 MPH IN AREAS EAST OF THE TRIANGLE AND FAYETTEVILLE BY 1200 AM. A FEW SMALL TREES AND BRANCHES HAVE BEEN BLOWN DOWN... WITH SOME SCATTERED POWER OUTAGES REPORTED IN THE TRIAD AREA AT MID EVENING... GENERALLY IN THE REGION FROM LEXINGTON NORTH INTO WINSTON-SALEM AND GREENSBORO. SCATTERED WIND DAMAGE...MAINLY FROM FALLING TREES AND POWER OUTAGES...WILL BE POSSIBLE OVER THE REMAINDER OF CENTRAL NORTH CAROLINA OVERNIGHT. MOTORISTS SHOULD USE EXTREME CAUTION TONIGHT... KEEP A SAFE DISTANCE AWAY FROM OTHER VEHICLES...AND KEEP HANDS FIRMLY ON THE WHEEL. $$
000 WWUS72 KRAH 180923 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 423 AM EST WED JAN 18 2006 ...A WIND ADVISORY IS IN EFFECT FOR CENTRAL NORTH CAROLINA FROM 10 PM TONIGHT TO 9 AM WEDNESDAY... NCZ007>011-021>028-038>043-073>078-083>086-088-089-181400- /O.CON.KRAH.WI.Y.0002.000000T0000Z-060118T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 423 AM EST WED JAN 18 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR CENTRAL NORTH CAROLINA. A STRONG COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA EARLY THIS MORNING. BEHIND THIS BOUNDARY...WEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH MAY OCCUR FOR A BRIEF PERIOD THIS MORNING. THIS TYPE OF WIND WILL BE STRONG ENOUGH TO DOWN TREE LIMBS AND POSSIBLY A FEW TREES. SPORADIC POWER OUTAGES MAY ALSO OCCUR. OPERATORS OF HIGH PROFILE VEHICLES MAY EXPERIENCE BRIEF HANDLING PROBLEMS. WINDS WILL BEGIN TO SLOWLY SUBSIDE BY MID DAY ACROSS CENTRAL NORTH CAROLINA. $$ WSS/VINCENT
000 WWUS72 KRAH 181400 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 900 AM EST WED JAN 18 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM... .A STRONG LOW PRESSURE TROUGH WILL PUSH TO THE COAST BY NOON AND MOVE OFFSHORE BEFORE DARK. WINDS WILL SLOWLY SUBSIDE THROUGHOUT THE DAY. NCZ007>011-021>028-038>043-073>078-083>086-088-089-181500- /O.EXP.KRAH.WI.Y.0002.000000T0000Z-060118T1400Z/ PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO... HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG... NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO... RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 900 AM EST WED JAN 18 2006 ...WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. STRONG WINDS ARE EXPECTED TO PERSIST INTO THE AFTERNOON HOURS BEFORE SUBSIDING THIS EVENING. WINDS ARE EXPECTED TO OUT OF THE WEST TODAY AT 15 TO 25 MPH WITH GUSTS TO 40 MPH THIS MORNING. BY MID AFTERNOON WINDS WILL SLIP TO 15 TO 20 MPH WITH ISOLATED GUSTS TO 30 MPH. AS DARKNESS APPROACHES WINDS WILL DROP TO 10 MPH OR LESS. MOTORISTS SHOULD CONTINUE TO BE ALERT TODAY AND KEEP FIRM CONTROL OF THEIR VEHICLE. WATCH FOR DEBRIS IN THE ROAD OR OBJECTS BEING BLOWN INTO YOUR PATH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Jan 17, 1:45 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Jan 17, 1:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 145 PM EST TUE JAN 17 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... WILL ISSUE WIND ADVISORY FOR TONIGHT INTO EARLY HOURS AFTER SUNRISE WEDNESDAY. THERE IS A BIT OF WARMTH ABOVE 850 MILLIBARS TO CAP THE AIR MASS BUT WITH A STRONG JET IN EXCESS OF 75 KNOTS UNDER THIS CAP...TRANSFER OF THIS MOMENTUM TO THE GROUND NOT AT ALL UNREASONABLE. EXPECT POSSIBLE ADVISORY WINDS NEAR AND BEHIND THE LEADING CONVECTION WITH THE ADVISORY PERHAPS BEING CANCELED BEFORE EXPIRATION IN THE WEST. EXPECT VERY LITTLE THUNDER...IF ANY. PRECIPITATION AMOUNTS AROUND ONE HALF TO THREE QUARTERS OF AN INCH WITH PRECIPITATION EXITING OUR EAST PARTS A FEW HOURS AFTER SUNRISE WEDNESDAY. CORE OF THE LOW LEVEL JET WILL BE EXITING TO OUR NORTHEAST BUT STRONG GUSTY WINDS WILL PERSIST INTO THE LATE AFTERNOON WEDNESDAY. ONLY TWO TO FIVE DEGREE TEMPERATURE DIURNALS FOR WEDNESDAY. OUR 18 HOURS OF WINTER WILL END BEFORE NOON THURSDAY WITH AFTERNOON HIGHS APPROACHING TEN DEGREES ABOVE NORMAL THURSDAY AFTERNOON. && .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)... MID LEVEL RIDGING CONTINUES TO BUILD OVER CUBA AND OFF THE SOUTHEAST COAST THURSDAY NIGHT THROUGH FRIDAY WITH AN ATLANTIC SURFACE HIGH NOSING WESTWARD AND WILL STICK WITH WELL ABOVE NORMAL TEMPERATURES. STEADY 850 MILLIBAR FLOW OUT OF THE GULF AND A SOUTH SOUTHEAST SURFACE FLOW OFF THE ATLANTIC SHOULD YIELD MOISTENING AND AN INCREASE IN CLOUD COVER LATE FRIDAY INTO SATURDAY... WITH THE APPROACH OF THE SURFACE FRONT AS YET ANOTHER POTENT WAVE TRACKS THROUGH THE PLAINS AND MIDWEST. WITH STICK WITH A GRADUAL INCREASE IN POPS YET STILL LOW CHANCE RANGE FRIDAY NIGHT AS ISENTROPIC UPGLIDE IMPROVES... THEN HAVE SCATTERED SHOWERS EVERYWHERE SATURDAY THROUGH SATURDAY EVENING... AS THE FRONT TAKES ITS SWEET TIME DROPPING THROUGH THE CWA. WERE LIKELY TO SEEM SOME CLEARING ESPECIALLY IN THE NORTH AS A SURFACE HIGH BUILDS IN FROM THE NORTH... ALTHOUGH SOUTHWESTERLY UPPER FLOW FROM OFF THE BAJA PENINSULA MAY GENERATE A STREAM OF THIN HIGH CLOUDINESS OVER NORTH CAROLINA. THICKNESSES REMAIN ABOVE NORMAL SO DESPITE THE RELATIVE COOLING THE TEMPERATURES SHOULD STILL BE AROUND A CATEGORY ABOVE NORMAL SUNDAY. MONDAY THROUGH TUESDAY WILL FEATURE A BROAD SURFACE HIGH STRETCHING ACROSS THE CENTRAL PLAINS THROUGH THE OHIO VALLEY AND MIDATLANTIC REGION WITH SOUTHWEST UPPER JETTING TO OUR NORTH. THE 12Z GFS HAS WAVERED BACK TO A DRIER SOLUTION... BUT GIVEN THIS INCONSISTENCY AND THE SPREAD IN RAIN CHANCES AMONG ITS ENSEMBLE MEMBERS.... HAVE KEPT IN SLIGHT CHANCE POPS MAINLY OVER THE SOUTHERN HALF WITH PARTLY CLOUDY SKIES AND SLIGHTLY ABOVE NORMAL TEMPERATURES. -GIH && .AVIATION... WELL DEFINED WARM FRONT HAS MOVED NORTH OF ALL CENTRAL NORTH CAROLINA TAF SITES... AND VFR CEILINGS WILL PERSIST INTO THE EARLY EVENING WITH WINDS BECOMING SOUTH SOUTHEAST TO SOUTH AND INCREASING... WITH GUSTS DEVELOPING THIS AFTERNOON. EXTRAPOLATION OF THE LEADING BAND OF RAIN CURRENTLY PUSHING INTO SOUTHWEST NORTH CAROLINA BRINGS MVFR VISIBILITIES AND PRECIPITATION INTO THE TRIAD TAF SITES AT 00Z TO 03Z AND 03 TO 06Z AT RDU/FAY/RWI. WILL CONTINUE THE MENTION OF LOW LEVEL WIND SHEAR BEGINNING AT THIS TIME GIVEN THE EXPECTATION OF A 60 TO 80 KNOT JET AT 850 MB CROSSING THE AREA TONIGHT... AND THE CLT PROFILER DATA ALREADY INDICATES WINDS > 40 KNOTS AT 1000 FEET. WILL CARRY PREVAILING WINDS OF 28G40 KNOTS FOR MUCH OF THE NIGHT ALTHOUGH IT IS LIKELY TO BE PERIODICALLY HIGHER. EXPECT CEILINGS TO DROP TO LOW MVFR THIS EVENING THEN DOWN TO IFR AFTER MIDNIGHT... BASED UPON FORECAST SOUNDINGS AND UPSTREAM CONDITIONS. WILL HAVE WINDS VEERING TO WEST SOUTHWEST THEN NORTHWEST WEDNESDAY MORNING AFTER FRONTAL PASSAGE WITH DECREASING GUSTS AND CEILINGS RISING TO MVFR BEFORE SCATTERING OUT WITH DEVELOPING DOWNSLOPE FLOW TOWARD MIDDAY. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089 FROM 10 PM TUESDAY TO 9 AM WEDNESDAY. && LONG TERM...HARTFIELD AVIATION...HARTFIELD
Hazardous weather outlook, Jan 17, 5:04 AM EST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 504 AM EST TUE JAN 17 2006 NCZ007>011-021>028-038>043-073>078-083>086-088-089-181000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 504 AM EST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS TONIGHT MAY GUST AT TIMES TO AS HIGH AS 35 MPH. GUSTS UP TO 50 MPH MAY OCCUR IN HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A COLD FRONT THAT IS EXPECTED TO CROSS CENTRAL NORTH CAROLINA LATE TONIGHT. IF THE AIRMASS OVER CENTRAL NORTH CAROLINA BECOMES UNSTABLE TONIGHT...SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES. REFER TO THE PRODUCT RDUSPSRAH ISSUED AT 450 AM EST FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS ARE EXPECTED WEDNESDAY. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT ANY TYPE OF WIND DAMAGE OR MEASURED SURFACE WIND GUSTS FROM A RELIABLE SOURCE TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in North Carolina, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.